DR.ABBY ONLY-:Any words of wisdom for my Dr. Andrus Visit tomorrow?
Person's Gender: Female
Person's Age: 63
I want to approach this visit calmly, with as much brevity and clarity as possible....
How, as a doctor yourself, would you MOST appreciate a patient explaining her prob to YOU? Any input would be appreciated.
I think the most important thing is focusing on you and what you need to get out of the appointment.You don't want to walk out of the appointment without feeling like all of your questions were answered, as we have talked about before.So, have things written down as you have done in the past.Let him know that you still have days where you have a lot of pain and that you are worried you may not get much better.Ask him how many injections he is going to do.Also ask him, if the injections in the hip don't work, what is the next step after that.If you have a lot of pain after the second injection, will he do a third or move to the next step?Those are the main things that you have been asking me (that I can recall)...Good luck today. I look forward to hearing how it went!Dr abby
Good luck with your appointment today, Madeleine...Let me know how it goes.Dr Abby
Hi, Dr. Abby-:
I know that you are at your Other Job today (modeling?), so you might ot be able to respond quikly....
Dr. Andrus decided to give me an Epid. in about 2 weeks....this will not only be therapeutic(hopefully!!!!), but diagnostic as well. I think it is the right thing to do at this point. I'm to stay on all meds.He WAS worried about the amount of acetomin. in 6 Esgic Pluses per day, and i discussed this w/my Internist, Dr. Cohen, today(see separate Question)....This will(as stated)tell him where to "go" next-the hope being the epids. will lessen the amount of anti-inflams i take by mouth EVENTUALLY(tho' i got the impression that i would have to take SOME for the foreseeable future).I felt good about the visit, and confident in HIM.
What do you think?
D-I think that is an excellent next step and I am glad regarding the fact that the acetaminophen is being addressed as well.I believe you can be very hopeful with regards XXXXX XXXXX relief and I am happy you feel good about the visit. I completely agree :)Dr Abby
I feel VERY reassured that you agree w/my treatments, Dr. Abby----i only wish i coulda been scheduled EARLIER for the epidural.....
Can you tell me a little bit about how they are administered? i already know i will be on my belly for 10 minutes, and that Dr. A. will be using Kenalog(and prob'ly that lidocaine before, right?), but what else can you tell me, so i will know a bit more? he was rushed at the end of the visit.
I still do it know what my leg X-Rays revealed....he SAID he would call....Dr. Cohen says they will prob'ly show some srthritis!!
Yes, that is how they do the injection after numbing the skin.Once the needle is inserted, I believe they may give dye to make sure it is in the right spot and then, if it is, they will give the medicine.Here is an explanation for you:http://www.spinedallas.com/epidural-steroid-injection-interventional-spine-pain-doctor-dallas-tx.htmlDr Abby
That Site was TERRIFIC!!
I really have a GOOD feeling about this shot....and hope that, if it works at all(50% "success" rate, tho' !), the next one will not be too long in coming....
I hope that it works as well.Having a positive attitude will help to increase the likelihood of successDr Abby
I usually DO have a Positive Attitude if i trust my doctors, which i DO....
Dr. Abby, if it DOES work, i realize there will be a period when i am in pain again, before the steroid takes effect....why is that?
Also, if it DOES work, how long is usually suggested between shots?
Epidurals usually do not completely cure pain.The lidocaine part of the shot will reduce the pain for a few hours and then it wears off as it is metabolized and removed from the body.There is no set interval as to when the next injection is given but usually it is about 4-6 weeks or so.Dr Abby
I understand, or am BEGINNING to understand, that NOTHING will cure my pain....I just would like to know if epidurals will REDUCE it enough for me to walk w/o PAIN and to....well, get my LIFE back.
I hope so!
Family Physician, practicing medicine for over 10 years, United States
Just to tell you that yesterday was AWFUL pain-wise, and today, MUCH, MUCH better....AND i'm only taking 2 Esgic Pluses before bed tonight (have already had 4 ES Tylenols for head pain; only marginally effective, but i am trying!!)!!!!
While groin/leg still pains, yesterday i needed to buy myself a cane in order to get around, today, i did not NEE it at ALL!!
SO mercurial, this....."condition...."
I DID learn i very much DO require the Voltaren and Neurontin--i'm sure i was short a dose on Thursday(when i threw up...)--
But i think this is GOOD news, and i wanted to share.
Thanx for being there.....
Madeleine,I am sorry it was such a bad day yesterday. I hope those days become much less common as time goes by.It is good that you have cut back on the Esgic. I hope that tomorrow is another good day,Dr Abby
Since today wasn't as good as yesterday, tomorrow is SURE to be good!!
I "inherited' so many canes from my mom that i am able to keep one in our home and 1 in each of our 2 cars....so i always have one should the need arise.
Can you tell me why the recommendation is to hold the cane in the hand "opposite" from the "bad" side? I only ask because somehow i seem to be more helped by using it along with the "bad" leg, as a kind of 3rd leg....
Using the cane on the unaffected side helps to take the weight off the affected side when walking.It helps with stability too. It is not recommended that you use it on the affected side.Dr Abby
My hubby had over 102 temp early this AM; he started Cipro as per his Urologist's instructions if 'this' ever happens, and now it is down to 98.2....what a nasty surprise on top of EVERYTHING ELSE!!!!
My pain varies....i sure wish i could get a handle on it, but i gotta wait 'til next Tuesday's shot....I agree that i SHOULD start to feel better thereafter--or at least, after i feel worse first!!
I wish i could keep a positive outlook....it slips down sometimes....
It is normal to have slips of attitude...Bad days will do that.As I have said in the past, try not to be too hard on yourself.Tuesday is not too far away.I hope T is feeling better today.Dr Abby